MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 0119L20
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter had to be removed from the patient because it is cracked (similar to a rot).The crack was reportedly noticed along the length of the catheter.The catheter was reportedly placed on (b)(6) 2018 and the crack was noticed on (b)(6) 2018; the catheter was then replaced.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the catheter had to be removed from the patient because it is cracked (similar to a rot).The crack was reportedly noticed along the length of the catheter.The catheter was reportedly placed on (b)(6) 2018 and the crack was noticed on (b)(6) 2018; the catheter was then replaced.Per review of the manufacturing lot number by the investigator, it was noted that the device was manufactured in 2004 with a 5 year shelf life.
 
Event or Problem Description
It was reported that the catheter had to be removed from the patient because it was cracked (similar to a rot).The crack was reportedly noticed along the length of the catheter.The catheter was reportedly placed on (b)(6)2018 and the crack was noticed on (b)(6)2018; the catheter was then replaced.Per review of the manufacturing lot number by the investigator, it was noted that the device was manufactured in 2004 with a 5 year shelf life.
 
Additional Manufacturer Narrative
The reported event is confirmed as use related.The condition of the sample as received was extremely deteriorated and cracking at numerous locations on the catheter.The outer latex was cracking longitudinally.The lumen inner materials were gummy.The catheter was sticking to itself due to the exterior being tacky.There was dark material in the balloon.A dhr confirmed that the catheter was expired at the time of use.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
LUBRICATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7509220
Report Number1018233-2018-01671
Device Sequence Number13808689
Product Code EZC
UDI-Device Identifier00801741019074
UDI-Public(01)00801741019074
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2009
Device Model Number0119L20
Device Catalogue Number0119L20
Device Lot NumberGB436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/04/2018
06/25/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/05/2018
06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1